[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Itchy Belly!


A number of things can cause sites to itch. Allergies / sensitivity to
tape, site prep compounds, soap, as well as insulin.

You indicate the redness is confined to the area immediately under the set.
Is the set on top of  the IV3000, or do you cover the set with the IV3000?
If the redness is only under the set, it doesn't sound likely that the
IV3000 or the site prep is the problem.

Careful experimentation, meticulous note taking and some educated guess
work can help solve these problems.

One of the last things that anyone usually attempts is changing insulin.
This may sound a bit drastic, but it can rule out a significant variable.

I had a reaction very similar to the one you describe when I was using
Humalog. I had used it successfully for about 14 months before I began to
have problems. The redness at the site was a constant companion, as was the
frequent bleeding. I finally got to the point where I was changing sets a
minimum of once a day, sometimes more frequently than that. We finally
deduced that I had an allergy / serious sensitivity to the Humalog. These
things stopped when I started using Velosulin or Regular again. I have not
used Humalog in my pump for the past 13 months.

I'd suggest first checking all the other variables before looking into
insulin as the problem, since switching insulins will likely require some
basal changes, etc. and some additional note keeping.

Bob Burnett

mailto:email @ redacted

Insulin Pumpers website http://www.insulin-pumpers.org/
for mail subscription assistance, contact: HELP@insulin-pumpers.org